Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 9, NWS San Angelo, TX

November 25, 201913 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 25, 2019, 2:19 PM CST for 13 counties in Texas. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 2:19 PM CST (20:19 UTC)
In effect from
Nov 26, 2019, 12:00 PM CST
Expired
Nov 26, 2019, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3678 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WWUS74 KSJT 252019
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
219 PM CST Mon Nov 25 2019

TXZ049-054-098-099-113-114-127-261200-
/O.NEW.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, 
and ABILENE
219 PM CST Mon Nov 25 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR MUCH
OF THE BIG COUNTRY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from noon to 6 PM CST Tuesday.

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* TIMING...Noon to 6 PM Tuesday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
1 follow-up statement
391 
WWUS74 KSJT 261135
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
535 AM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR 
THE BIG COUNTRY AND THE CONCHO VALLEY...

TXZ064>066-071-072-128-270000-
/O.EXA.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/
Sterling-Coke-Runnels-Irion-Tom Green-Callahan-
Including the cities of STERLING CITY, ROBERT LEE, BRONTE, 
BALLINGER, WINTERS, MERTZON, SAN ANGELO, CLYDE, BAIRD, 
and CROSS PLAINS
535 AM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from noon today to 6 PM CST this
evening. 

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* TIMING...Noon to 6 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ049-054-098-099-113-114-127-270000-
/O.CON.KSJT.WI.Y.0009.191126T1800Z-191127T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, 
and ABILENE
535 AM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* TIMING...Noon to 6 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:17 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 25, 11:17 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1117 AM CST Mon Nov 25 2019

.AVIATION...
/18Z TAFS/

Expect VFR conditions at the terminals for the next 24 hours. The
winds will be west to southwest with gusts to near 25 knots.

21

&&

.PREV DISCUSSION... /issued 528 AM CST Mon Nov 25 2019/

AVIATION...
/12Z TAFS/

Low level wind shear is the main concern for this TAF package, at
least for the first few hours. In fact, after roughly 15z, this
wind shear should smooth out becoming less of an issue. Then, for
late this morning, expect gusty conditions to develop during the
afternoon and subside for the evening. VFR conditions are expected
for the entire TAF period.

PREV DISCUSSION... /issued 406 AM CST Mon Nov 25 2019/

SHORT TERM...
(Today and Tonight)

It will be a cool start to the morning with 7 AM temperatures
sitting in the low to mid 40s. However, temperatures will warm up
quickly to highs in the low 70s to low 80s this afternoon. Winds
will be a bit breezy in the 10 to 20 MPH range. Wind gusts could be
as high as 25 MPH.

LONG TERM...
(Tuesday through Sunday)

Look for another seasonally warm day Tuesday, with highs in the
low to mid 70s in the Big Country and mid to upper 70s elsewhere.
With persistent upper level moisture moving in the southwest flow
aloft, expect high clouds to at least partially obscure the skies.
During the day Tuesday, a low pressure system will be moving
through the Central Plains, pushing a cold front across the region
during the evening hours. Overnight lows Tuesday night look to
drop into the mid 30s in the Big Country and upper 30s to low 40s
elsewhere.

An upper level trough moving down along the West Coast Wednesday
will pick up a tropical disturbance and its associated moisture
and move it up into New Mexico and West Texas late Wednesday
through Thursday morning. Although models indicate the best lift
and highest moisture will be just west of our region, model
cross-sections still show West Central Texas getting deep mid to
upper level moisture and decent lift with a short-wave trough,
likely resulting in scattered to possibly numerous showers moving
through mainly late Wednesday afternoon through Thursday morning.
With the cloudy skies and colder air mass, look for highs
Wednesday only in the upper 40s in the Big Country and low to mid
50s elsewhere.

Rain chances should lower by Thursday afternoon due to the short-
wave disturbance having moved off to the northeast and a decrease
in the mid and upper level moisture. Highs Thursday are forecast
to be in the mid 50s to low 60s.

On Friday, the trough over the West Coast will start to move
northeast into the Great Basin/Rocky Mountain region, while at the
surface another cold front will move through the region from west
to east late in the day/evening, bringing dry air behind it.
Before that occurs, some chances for rain will still exist going
all the way into Saturday morning. With warm air advection in southerly
low level flow occurring before the front Friday, expect highs to
reach the mid to upper 70s. Meanwhile, highs Saturday will be
cooler, in the 60s. A stronger, but dry, cold front will then
likely move down Saturday evening, resulting in highs Sunday in
the 50s. No rain is expected with this front.

FIRE WEATHER...

Unseasonably warm temperatures paired with dry conditions will leave
elevated fire weather concerns across most of West Central Texas.
West winds will be sustained at around 10 to 20 MPH this afternoon
with wind gusts as high as 25 MPH. Afternoon minimum relative
humidity values will also drop to around 17 to 22 percent. Weather
conditions will be favorable for wind driven grass fires this
afternoon and also during the early evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 72  52  74  37 /   0   0   5   5
San Angelo 	 80  57  78  40 /   0   5   5   5
Junction 	 82  57  79  43 /   0   5  10   5
Brownwood 	 77  52  79  39 /   0   0  10   5
Sweetwater 	 71  54  71  36 /   0   0   5   5
Ozona      	 79  57  76  40 /   0  10   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 25, 1:58 PM CST, 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
158 PM CST Mon Nov 25 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
158 PM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Weather conditions will be favorable for wind driven grass fires
during this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Expect west winds of 25 to 35 mph with gusts to 45 mph across much
of the Big Country Tuesday afternoon. Also, expect elevated fire
weather conditions Tuesday afternoon. Otherwise, the threat of
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.